Alert archive / Texas / Red Flag Warnings in 2008
Red Flag Warning 22, NWS Lubbock, TX
NWS Lubbock, TX issued this red flag warning at Apr 16, 2008, 4:52 AM CDT for 19 counties in Texas. It took effect at Apr 16, 2008, 1:00 PM CDT. It was in force for 9 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 16, 2008, 4:52 AM CDT (09:52 UTC)
- In effect from
- Apr 16, 2008, 1:00 PM CDT
- Expired
- Apr 16, 2008, 10:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Lubbock, TX
Counties Bailey County, TX, Briscoe County, TX, Castro County, TX, Cochran County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Motley County, TX, Parmer County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 26 km from the middle of the area, began a volume at 09:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 16, 5:15 PM CDT | NON-TSTM WND GST 58 | 4 S Levelland, TX | A BRIEF SEVERE WIND GUST RESULTED FROM A DUST DEVIL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 9.9 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5537 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 168 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KLUB 160952 RFWLUB RED FLAG WARNING NATIONAL WEATHER SERVICE LUBBOCK TX 452 AM CDT WED APR 16 2008 TXZ021>024-027>030-033>036-039>042-161800- /O.UPG.KLUB.FW.A.0016.080416T1800Z-080417T0300Z/ /O.NEW.KLUB.FW.W.0022.080416T1800Z-080417T0300Z/ PARMER-CASTRO-SWISHER-BRISCOE-BAILEY-LAMB-HALE-FLOYD-COCHRAN- HOCKLEY-LUBBOCK-CROSBY-YOAKUM-TERRY-LYNN-GARZA- 452 AM CDT WED APR 16 2008 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM CDT THIS EVENING FOR SUSTAINED 20 FOOT LEVEL WINDS OF 20 MPH OR GREATER...RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS...AND A HIGH FIRE DANGER FOR PORTIONS OF THE EXTREME SOUTHERN PANHANDLE... AND THE SOUTH PLAINS... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM CDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. SOUTHWESTERLY WINDS WILL INCREASE INTO THE 20 TO 25 MPH RANGE AT THE 20 FOOT LEVEL...WHILE TEMPERATURES CLIMB INTO THE MID TO UPPER 80S AND RELATIVE HUMIDITY VALUES DROP TO BELOW 10 PERCENT. THESE WEATHER CONDITIONS WILL BE FAVORABLE FOR THE DEVELOPMENT OF WIND- DRIVEN WILDFIRES. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE RAPID FIRE GROWTH POTENTIAL. AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. DO NOT THROW CIGARETTES ONTO THE GROUND. KEEP VEHICLES ON DRIVING SURFACES. $$ TXZ025-031-037-161800- /O.NEW.KLUB.FW.W.0022.080416T1800Z-080417T0300Z/ HALL-MOTLEY-DICKENS- 452 AM CDT WED APR 16 2008 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM CDT THIS EVENING FOR SUSTAINED 20 FOOT LEVEL WINDS OF 20 MPH OR GREATER...RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS...AND A HIGH FIRE DANGER FOR PORTIONS OF THE EXTREME SOUTHERN PANHANDLE... AND THE ROLLING PLAINS... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM CDT THIS EVENING. SOUTHWESTERLY WINDS WILL INCREASE INTO THE 20 TO 25 MPH RANGE AT THE 20 FOOT LEVEL...WHILE TEMPERATURES CLIMB INTO THE MID TO UPPER 80S AND RELATIVE HUMIDITY VALUES DROP TO BELOW 15 PERCENT. THESE WEATHER CONDITIONS WILL BE FAVORABLE FOR THE DEVELOPMENT OF WIND- DRIVEN WILDFIRES. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE RAPID FIRE GROWTH POTENTIAL. AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. DO NOT THROW CIGARETTES ONTO THE GROUND. KEEP VEHICLES ON DRIVING SURFACES. $$
2 follow-up statements
000 WWUS84 KLUB 161830 RFWLUB RED FLAG WARNING NATIONAL WEATHER SERVICE LUBBOCK TX 130 PM CDT WED APR 16 2008 TXZ021>025-027>031-033>037-039>042-162100- /O.CON.KLUB.FW.W.0022.000000T0000Z-080417T0300Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-BAILEY-LAMB-HALE-FLOYD-MOTLEY- COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-YOAKUM-TERRY-LYNN-GARZA- 130 PM CDT WED APR 16 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING FOR DRY AND GUSTY WINDS AND VERY HIGH FIRE DANGER OVER THE SOUTH PLAINS AND EXTREME SOUTHERN TEXAS PANHANDLE... STRONG SOUTHWEST WINDS FROM 20 TO 30 MPH WITH GUSTS OVER 35 MPH AT TIMES COMBINED WITH RELATIVE HUMIDITIES AS LOW AS 5 TO 10 PERCENT WILL CAUSE CRITICAL FIRE DANGER CONDITIONS INTO THE EVENING HOURS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE RAPID FIRE GROWTH POTENTIAL. $$
000 WWUS84 KLUB 162016 RFWLUB RED FLAG WARNING NATIONAL WEATHER SERVICE LUBBOCK TX 316 PM CDT WED APR 16 2008 TXZ021>025-027>031-033>037-039>042-170300- /O.CON.KLUB.FW.W.0022.000000T0000Z-080417T0300Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-BAILEY-LAMB-HALE-FLOYD-MOTLEY- COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-YOAKUM-TERRY-LYNN-GARZA- 316 PM CDT WED APR 16 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING FOR DRY AND GUSTY WINDS AND VERY HIGH FIRE DANGER OVER THE SOUTH PLAINS AND EXTREME SOUTHERN TEXAS PANHANDLE... STRONG SOUTHWEST WINDS FROM 25 TO 35 MPH WITH HIGHER GUSTS WILL COMBINE WITH RELATIVE HUMIDITIES AS LOW AS 5 TO 10 PERCENT TO CAUSE CRITICAL FIRE DANGER CONDITIONS INTO THE EVENING HOURS. THESE CONDITIONS ARE FAVORABLE FOR EXTREME FIRE BEHAVIOR. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this red flag warning went out at Apr 16, 3:56 AM CDT, 56 minutes earlier.
Area forecast discussion, Apr 16, 3:56 AM CDT, 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 356 AM CDT WED APR 16 2008 .SHORT TERM... THE SYNOPTIC WEATHER PATTERN WILL FEATURE A DEEPENING UA TROUGH OVER THE SOUTHWESTERN U.S. TODAY AND TONIGHT. ALTHOUGH HEIGHT/PRESSURE FALLS HAVE RESULTED IN LIMITED LOW LEVEL MOISTURE ADVECTING NORTHWESTWARD OVERNIGHT IN ADVANCE OF THIS SYSTEM...ANY HINTS OF MOISTURE WILL BE EASILY SCOURED EASTWARD TODAY WITH THE ONSET OF DEEP PBL MIXING AND DOWNSLOPING WINDS ASSOCIATED WITH A DEEPENING LEE SURFACE TROUGH AND INCREASING LOWER TROPOSPHERIC SOUTHWESTERLY WIND FIELDS. CURRENT PROGS DEPICT A DRYLINE SHARPENING OVER THE EASTERN ZONES LATER TODAY...AND THE AIRMASS IN THE WAKE OF THE DRYLINE WILL BE CHARACTERIZED BY TEMPERATURES SOME 15 DEGREES ABOVE SEASONAL AVERAGES AND SINGLE DIGIT TD/S. ALTHOUGH A FEW CU ARE LIKELY TO DEVELOP WITHIN WEAK MASS CONVERGENCE ALONG THE DRYLINE... AN EML...DRY THERMAL PROFILES...AND A LACK OF SIGNIFICANT FORCING/ ASCENT SHOULD PRECLUDE DEEP CONVECTION OVER THE EASTERN ROLLING PLAINS PORTION OF THE DRYLINE. EXPECT SUSTAINED SOUTHWESTERLY WINDS BY AFTERNOON IN THE 20 TO 30 MPH RANGE WEST OF THE DRYLINE...WITH MORE SOUTHERLY FLOW BEING MAINTAINED OFF THE CAPROCK. SOLUTIONS DEPICT THE UA SYSTEM DEEPENING TO A CLOSED MID LEVEL AND APPROACHING THE SOUTHERN ROCKIES BY THE 06-12Z TIMEFRAME. THIS WILL ALLOW THE COLD FRONT NOW SEEN OVER COLORADO/KANSAS TO SURGE SOUTHWARD OVER AT LEAST THE NORTHERN SOUTH PLAINS BY SUNRISE THURSDAY. .LONG TERM... AFOREMENTIONED STRONG COLD FRONT WILL PUSH THROUGH THE REMAINDER OF THE SOUTH PLAINS AROUND 18Z. THERE ARE SLIGHT TIMING DIFFERENCES BETWEEN THE NAM-WRF AND GFS WITH THE GFS THE SLOWER SOLUTION. VERY DRY RELATIVE HUMIDITY VALUES MAY PRECEDE THE FRONTAL PASSAGE ACROSS THE WESTERN AND SOUTHERN SOUTH PLAINS...ESPECIALLY IF THE SLIGHTLY SLOWER GFS SOLUTION VERIFIES. IT APPEARS THAT FIRE WEATHER CONCERNS WOULD BE HELD TO A MINIMUM ON THURSDAY AS DURATION OF DOWNSLOPE WESTERLY FLOW AND LOW RH VALUES WOULD BE MINIMIZED. FORMIDABLE PRESSURE RISES BEHIND THE FRONT WILL LIKELY CREATE BREEZY TO LOW END WINDY CONDITIONS THURSDAY AFTERNOON AND EVENING. IN ADDITION...LIFT ASSOCIATED WITH A RATHER VIGOROUS UPPER LEVEL STORM SYSTEM MAY CLIP THE EXTREME SOUTHERN PANHANDLE. THE BULK OF THE FORCING ASSOCIATED WITH THIS SYSTEM IS EXPECTED TO REMAIN NORTH OF THE CWFA...HOWEVER THERE IS STILL SOME CONFIDENCE THAT WRAPAROUND MOISTURE AND LIFT COULD CREATE SOME SHOWER ACTIVITY THE NORTHERN ZONES. WILL CONTINUE INHERITED SLIGHT CHANCE POPS. THE UPPER LOW AND ASSOCIATED LIFT WILL PASS THE REGION TO THE EAST BY MIDDAY FRIDAY...BARRING ANY SLOWING. THIS WILL END ANY LIGHT SHOWER ACTIVITY WITH RAPID SUBSIDENCE AND DRYING OCCURRING ON THE WESTERN SIDE OF THE SYSTEM. THE SATURDAY THROUGH NEXT TUESDAY PERIOD LOOKS TO BE EXTREMELY DRY WITH VERY WARM TEMPERATURES AND THE POTENTIAL FOR FIRE WEATHER CONCERNS. GFS AND ECMWF SOLUTIONS INDICATING SURFACE RH VALUES LESS THAN 5 PERCENT OVER MUCH OF THE CAPROCK WITH NEAR 10 PERCENT AS FAR EAST AS THE ROLLING PLAINS. GFS TIME SECTIONS ALSO INDICATING NEARLY UNI-DIRECTIONAL WESTERLY FLOW THROUGH THE COLUMN THIS WEEKEND WITH EXTREMELY DRY CONDITIONS THROUGH 300MB DEEP MIXING AND DOWNSLOPE FLOW WILL LIKELY YIELD ADIABATIC WARMING AND ABOVE NORMAL TEMPERATURES. SIDED CLOSE TO THE MEX AND ADDED A FEW DEGREES AS SOILS DRY FROM RECENT RAINS. MOS TRENDS THE LAST SEVERAL RIDGE/DOWNSLOPE PERIODS WERE ON THE COOL SIDE. APART FROM OCCASIONAL HIGH CLOUDS AND RETREATING NIGHTTIME LOW LEVEL MOISTURE ALONG THE DRYLINE...SUBSTANTIAL MOISTURE/RAIN CHANCES WILL REMAIN EXEMPT THROUGH AT LEAST NEXT TUESDAY. NEXT COLD FRONT POSSIBLE BY NEXT WEDNESDAY/THURSDAY. KW && .FIRE WEATHER... TODAY...EXTREMELY DRY AIR WILL OVERSPREAD MUCH OF THE FORECAST AREA ON BREEZY/WARM DOWNSLOPE WINDS THIS AFTERNOON. THE EASTWARD PROGRESSION OF THE DRY/WARM BREEZES WILL BE MARKED BY A DRYLINE LATER TODAY OVER THE EASTERN COUNTIES OF THE AREA. THAT/S WHERE A TIGHT DEWPOINT/RELATIVE HUMIDITY GRADIENT IS PROGGED...AND ITS LOCATION WILL BE CRITICAL IN DEFINING THE FIRE WEATHER THREAT. CURRENT PROGS SHOW THE DEVELOPMENT NEAR THE LONGITUDE OF THE EASTERN PANHANDLE/ WESTERN OKLAHOMA BORDER...AND THEN EXTENDING SOUTHWARD. THIS...ALONG WITH AN ONGOING WILDFIRE NORTHWEST OF MCADOO...WARRANTS AN EASTWARD EXTENSION OF FIRE WEATHER HEADLINES TO ENCOMPASS PORTIONS OF THE ROLLING PLAINS. THE AIRMASS WEST OF THE DRYLINE WILL BE CHARACTERIZED BY TEMPERATURES APPROACHING 90 DEGREES AND RELATIVE HUMIDITY MINIMA BELOW 5 PERCENT ON THE CAPROCK. GIVEN 20 FOOT LEVEL WINDS TO EXCEED 20 MPH OVER A LARGE PORTION OF THE AREA...THIS WILL EASILY EXCEED LOCAL RED FLAG WARNING CRITERION. ALTHOUGH FUELS ARE CURRENTLY ENTERING A TRANSITION TOWARD SPRING GREEN UP...THE COMBINATION OF EXTREME DRYING AND WINDS FORECAST TO OCCUR ON THE CAPROCK SUGGEST A RISK OF WILDFIRE EVOLUTION GIVEN IGNITION. EXTENDED...A PERIOD OF EXTREMELY DRY RELATIVE HUMIDITY VALUES AND BREEZY TO LOW END WINDY CONDITIONS EXPECTED FROM SATURDAY THROUGH NEXT TUESDAY. THE POTENTIAL EXISTS FOR CRITICAL FIRE WEATHER CONDITIONS TO DEVELOP ANY DAY THROUGH THIS PERIOD. THIS SITUATION WILL HAVE TO BE MONITORED OVER THE NEXT SEVERAL DAYS. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 84 39 54 29 72 / 0 10 20 10 0 TULIA 86 43 54 31 73 / 0 10 20 10 0 PLAINVIEW 87 46 54 34 74 / 0 10 20 10 0 LEVELLAND 88 47 59 34 75 / 0 10 10 10 0 LUBBOCK 89 50 59 37 76 / 0 10 10 10 0 DENVER CITY 88 50 64 34 76 / 0 0 10 10 0 BROWNFIELD 89 50 62 35 77 / 0 10 10 10 0 CHILDRESS 86 50 61 40 75 / 0 10 20 20 0 SPUR 90 52 63 37 78 / 0 10 10 10 0 ASPERMONT 87 54 66 40 78 / 0 10 10 20 10 && .LUB WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 10 PM CDT THIS EVENING FOR THE FOLLOWING ZONES: TXZ021>025-027>031-033>037-039>042. && 20/17
Hazardous weather outlook, Apr 15, 11:43 AM CDT, 17 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 1143 AM CDT TUE APR 15 2008 TXZ021>044-161645- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 1143 AM CDT TUE APR 15 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...THIS AFTERNOON AND TONIGHT FIRE WEATHER HAZARDOUS FIRE WEATHER CONDITIONS ARE EXPECTED THIS AFTERNOON OVER THE EXTREME SOUTHWEST TEXAS PANHANDLE...AND THE WESTERN AND NORTHWESTERN SOUTH PLAINS. A RED FLAG WARNING REMAINS IN EFFECT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY HAZARDOUS FIRE WEATHER CONDITIONS ARE POSSIBLE AGAIN WEDNESDAY FOR THE TEXAS SOUTH PLAINS AND THE EXTREME SOUTHERN TEXAS PANHANDLE. A FIRE WEATHER WATCH IS IN EFFECT FOR THE COMBINATION OF DRY WINDS AND ELEVATED FIRE DANGER.
In the hours before
Local storm report, Apr 15, 11:47 PM CDT, 5 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
1147 PM CDT TUE APR 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM WILDFIRE 6 NNW MCADOO 33.81N 101.05W
04/15/2008 CROSBY TX FIRE DEPT/RESCUE
2,000 ACRE WILDFIRE ONGOING IN ROUGH CANYON TERRAIN NEAR
THE JUNCTION OF FLOYD...DICKENS...MOTLEY...AND CROSBY
COUNTIES. NO REPORTS OF DAMAGE ATTM.
&&
TLINDLEYThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 16, 3:13 PM CDT | Wind Advisory | LUB | Bailey, Briscoe, Castro, Cochran, Crosby, Dickens and 13 more | 5 hr |
Nearby
Red Flag Warnings in Texas, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.